Alert archive / New York / Small Craft Advisories in 2022

Small Craft Advisory 63, NWS Buffalo, NY

June 10, 2022

NWS Buffalo, NY issued this small craft advisory at Jun 10, 2022, 4:32 AM EDT. It took effect at Jun 10, 2022, 8:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2022, 4:32 AM EDT (08:32 UTC)
In effect from
Jun 10, 2022, 8:00 AM EDT
Expired
Jun 10, 2022, 7:11 PM EDT
In force
11 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

218 
WHUS71 KBUF 100832
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
432 AM EDT Fri Jun 10 2022

LOZ044-045-101645-
/O.NEW.KBUF.SC.Y.0063.220610T1200Z-220610T2100Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
432 AM EDT Fri Jun 10 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
EDT THIS AFTERNOON...

* WHAT...West winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...From 8 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
049 
WHUS71 KBUF 101430
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1030 AM EDT Fri Jun 10 2022

LOZ044-045-102100-
/O.CON.KBUF.SC.Y.0063.000000T0000Z-220610T2100Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1030 AM EDT Fri Jun 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
600 
WHUS71 KBUF 102039
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
439 PM EDT Fri Jun 10 2022

LOZ044-045-110000-
/O.EXT.KBUF.SC.Y.0063.000000T0000Z-220611T0000Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
439 PM EDT Fri Jun 10 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 knots. Waves 2 to 4 feet
  subsiding to 1 to 3 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JLA
644 
WHUS71 KBUF 102311
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
711 PM EDT Fri Jun 10 2022

LOZ044-045-110015-
/O.CAN.KBUF.SC.Y.0063.000000T0000Z-220611T0000Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
711 PM EDT Fri Jun 10 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have quickly diminished to less than 10 knots. Therefore the
Small Craft Advisory has been cancelled.

$$

JLA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 10, 4:07 AM EDT, 25 minutes earlier.

Area forecast discussion, Jun 10, 4:07 AM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
407 AM EDT Fri Jun 10 2022

.SYNOPSIS...
Weak high pressure over the Ohio valley will push east today and
provide the region with a fair amount of sun along with seasonably
cool temperatures. While an upper level disturbance could touch off
a few showers on Saturday, the majority of the day and region will
be rain free. Showers will be more likely on Sunday, along with
possible thunderstorms, as a cold front will approach the region.

&&

.NEAR TERM /THROUGH TONIGHT/...
Nice weather will be experienced today...as weak high pressure over
the Ohio valley will push east. Most areas will experience mostly
sunny skies...although there will be some leftover cloud cover over
the Eastern Lake Ontario region early with an area of enhanced Cu
possible over the IAG Frontier during the afternoon (due to some
localized low level convergence). Temperatures today will climb
to between 70 and 75.

While fair weather will continue tonight...clouds will be on the
increase ahead of the next shortwave. This feature is forecast to
track by to our south.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Upper level troughing will continue across the region this weekend.
Surface dewpoints are expected to creep upward Saturday afternoon
with a modest return flow developing, as surface high pressure
extends from New England to the Mid-Atlantic region. Shortwave
crossing the area could trigger a few showers and thunderstorms
during peak heating within a marginally unstable airmass.

Coverage of showers/storms diminishes Saturday evening.

The next upper level jet packet is then expected to crash into the
eastern Great Lakes region late Saturday night. Unfavorable
nocturnal/morning timing limits any strong-severe thunderstorm
potential, but coverage of rainfall is expected to increase late
Saturday night and through midday hours Sunday. How the early day
convection impacts convective coverage during Sunday afternoon
remains in question, but expect there will be enough recovery by
afternoon as surface cold front approaches the area for additional
convection.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Anomalously high heights will be present over the lower
Mississippi Valley as a H5 ridge noses into the Upper Great Lakes
early next week. A warming trend will occur next week with highs
reaching the 80s by mid-week. The mid-level ridge will track
southeast through the week. There is a risk of a MCS moving
around the top of the ridge but most of the time it will be dry
through Tuesday night. High pressure moves off to the east
Wednesday and Thursday and shower and thunderstorm chances
increase as an upper level trough moves across central Canada.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
VFR weather can be expected throughout the region through tonight...
as weak high pressure will build east from the Ohio valley.

Outlook...

Saturday...Mainly VFR...but areas of MVFR conditions in showers.
Sunday...VFR/MVFR. Showers likely.
Monday...Mainly VFR. A chance of showers early.
Tuesday...VFR.

&&

.MARINE...
There will be just enough of a sfc pressure gradient ahead of an
approaching area of weak high pressure to support small craft
advisory criteria from Sodus Bay to the Thousand islands today.
Otherwise gentle to moderate breezes will be found across the Lower
Great lakes.

Gentle winds and negligible waves can then be anticipated across the
region tonight and Saturday...as the aforementioned area of high
pressure will pass by to the south.

While conditions will remain below small craft advisory criteria
during the second half of the weekend...there will be risk for
thunderstorm activity Sunday afternoon.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 8 AM this morning to 5 PM EDT this
         afternoon for LOZ044-045.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...TMA
LONG TERM...HSK
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jun 9, 1:55 PM EDT, 14 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
155 PM EDT Thu Jun 9 2022

NYZ001>008-010>014-019>021-085-101800-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
155 PM EDT Thu Jun 9 2022

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-101800-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
155 PM EDT Thu Jun 9 2022

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:21 PM EDTSpecial Weather StatementBUFNiagara54 min
Jun 9, 9:32 PM EDTSpecial Marine WarningBUF43 min

Nearby

Small Craft Advisories in New York, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.